10 doctors weighed in:

If i ice the side of my cheek where the shot of novocain (procaine) was, will the numbness go away?

10 doctors weighed in
Dr. Gary Sandler
Dentistry
3 doctors agree

In brief: It will go away

Regardless of what you do.
If you apply ice, you decrease circulation and will actually cause it to take longer to go away. Mild exercise might speed up the process. Personally, i would just wait it out.

In brief: It will go away

Regardless of what you do.
If you apply ice, you decrease circulation and will actually cause it to take longer to go away. Mild exercise might speed up the process. Personally, i would just wait it out.
Dr. Gary Sandler
Dr. Gary Sandler
Thank
3 doctors agree

In brief: Probably not...

.. It may actually last a little bit longer. Anesthetic is formulated not to wear off that quickly, so give it time.
If you apply anything on your skin, you may damage the tissues since you cannot feel it.

In brief: Probably not...

.. It may actually last a little bit longer. Anesthetic is formulated not to wear off that quickly, so give it time.
If you apply anything on your skin, you may damage the tissues since you cannot feel it.
Dr. Theodore Davantzis
Dr. Theodore Davantzis
Thank
Dr. Anthony Pollizzi
Anesthesiology
2 doctors agree

In brief: No

it will not make the numbness go away; in fact it may prolong the effects of novocain!

In brief: No

it will not make the numbness go away; in fact it may prolong the effects of novocain!
Dr. Anthony Pollizzi
Dr. Anthony Pollizzi
Thank
1 comment
Dr. Oswald Cameron-Morales
In children the numbness might result in cheek or lip bitting. As the anesthetic wears off itching might occur resulting in child scratching causing skin irritation. Applying ice during this time will help and distract the child till numbness goes away.
Get help from a real doctor now
Dr. Marsha Davis
Board Certified,
25 years in practice
67M people helped
Continue
111,000 doctors available
Read more answers from doctors